Wildfire, San Diego
- When
- July 1, 12:00 AM PST to July 2, 11:00 PM PST
- Where
- San Diego County, 8 mi E of El Cajon
- Reported by
- NEWSPAPER
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
This fire that burned 80 acres, began on the afternoon of June 30 in rugged terrain of East San Diego County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
This fire that burned 80 acres, began on the afternoon of June 30 in rugged terrain of East San Diego County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jun 30, 8:03 PM PST, 3 hours 57 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 903 PM PDT MON JUN 30 2003 .SYNOPSIS...HIGH PRESSURE OVER THE SOUTHWEST WILL BRING DRY...WARM DAYS THROUGH THE WEEK AND INTO THE WEEKEND EXCEPT FOR LOW CLOUDS AND FOG ALONG THE COAST SPREADING LOCALLY INLAND DURING THE NIGHT. .DISCUSSION...MARINE STRATUS A BIT SLOWER TO REGROUP THIS EVENING. 00Z MIRAMAR SOUNDING PUTS THE INVERSION A BIT LOWER THAN LAST NIGHT. ONSHORE SURFACE PRESSURE GRADIENTS WEAKER TOO. 00Z ETA LOOKS SIMILAR TO 12Z RUN WITH STRONG UPPER HIGH REMAINING ANCHORED OVER AZ/NM AND BROAD SW FLOW STRETCHING FROM THE CENTRAL CA COAST TO THE UPPER MIDWEST. AS FAR AS AN EDDY IS CONCERNED...ONLY THE LOCAL ETA MODEL SHOWS A SIGNIFICANT EDDY TONIGHT OVER OUR COASTAL WATERS. BASED ON CURRENT SATELLITE PICTURES AND OBSERVATIONS...THIS IS NOT THE CASE. SO WILL KEEP THE STATUS QUO FOR THE TIME BEING. NO CHANGES TONIGHT. WILL HAVE TO KEEP AN EYE OUT FOR AREAS OF DENSE FOG LATER...BUT NOT ENOUGH CONFIDENCE TO AMEND CURRENT ZONE PACKAGE WHICH ALREADY HAS FOG IN IT. .SAN...NONE. JAD
CAZ042-043-048-050-055>058-060>062-011300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MOEDE
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365758.